Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 337, NWS Wichita, KS

October 6, 20164 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Oct 6, 2016, 5:24 PM CDT for 4 counties in Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2016, 5:24 PM CDT (22:24 UTC)
Expired
Oct 6, 2016, 5:49 PM CDT
In force
25 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Elk County, KS, Greenwood County, KS, Wilson County, KS, Woodson County, KS

The radar

The Topeka radar (KTWX), 131 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 6, 2:12 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 10.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1009 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted.

499 
WUUS53 KICT 062224
SVRICT
KSC049-073-205-207-062330-
/O.NEW.KICT.SV.W.0337.161006T2224Z-161006T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
524 PM CDT THU OCT 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  NORTHWESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  NORTHEASTERN ELK COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 630 PM CDT

* AT 523 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
  NORTHWEST OF FALL RIVER...OR 13 MILES SOUTHEAST OF EUREKA...MOVING
  NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...YATES CENTER...TORONTO...SEVERY...BUFFALO...FALL RIVER...
  NEOSHO FALLS...CLIMAX...VIRGIL...COYVILLE...
  FALL RIVER STATE PARK...FALL RIVER LAKE...TORONTO LAKE...
  CROSS TIMBERS STATE PARK...BATESVILLE...PIQUA AND ROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
KANSAS.

LAT...LON 3774 9553 3749 9616 3774 9638 3815 9596
      3804 9596 3804 9552 3797 9552
TIME...MOT...LOC 2223Z 231DEG 37KT 3770 9610 

HAIL...1.00IN
WIND...60MPH
 
$$

MCGUIRE
2 follow-up statements
436 
WWUS53 KICT 062240
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
540 PM CDT THU OCT 6 2016

KSC049-073-205-207-062330-
/O.CON.KICT.SV.W.0337.000000T0000Z-161006T2330Z/
GREENWOOD KS-WOODSON KS-WILSON KS-ELK KS-
540 PM CDT THU OCT 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN GREENWOOD...WOODSON...NORTHWESTERN WILSON AND
NORTHEASTERN ELK COUNTIES...

AT 540 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF HUMBOLDT...MOVING NORTHEAST AT 40 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EUREKA...YATES CENTER...TORONTO...SEVERY...BUFFALO...FALL RIVER...
NEOSHO FALLS...CLIMAX...VIRGIL...COYVILLE...FALL RIVER STATE PARK...
FALL RIVER LAKE...TORONTO LAKE...CROSS TIMBERS STATE PARK...
BATESVILLE...PIQUA AND ROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
KANSAS.

LAT...LON 3774 9553 3749 9616 3774 9638 3815 9596
      3804 9596 3804 9552 3797 9552
TIME...MOT...LOC 2240Z 246DEG 19KT 3787 9554 

HAIL...1.50IN
WIND...60MPH
 
$$

ES
338 
WWUS53 KICT 062249
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
549 PM CDT THU OCT 6 2016

KSC049-073-205-207-062258-
/O.CAN.KICT.SV.W.0337.000000T0000Z-161006T2330Z/
GREENWOOD KS-WOODSON KS-WILSON KS-ELK KS-
549 PM CDT THU OCT 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENWOOD...
WOODSON...NORTHWESTERN WILSON AND NORTHEASTERN ELK COUNTIES IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
KANSAS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
WICHITA.

LAT...LON 3774 9553 3749 9616 3774 9638 3815 9596
      3804 9596 3804 9552 3797 9552
TIME...MOT...LOC 2247Z 231DEG 37KT 3793 9545 

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 2:58 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Oct 6, 2:58 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
258 PM CDT THU OCT 6 2016

.SHORT TERM...(This evening through Sunday night)
Issued at 257 PM CDT Thu Oct 6 2016

Forecast highlights: Severe storms and heavy rain this afternoon-
evening, much cooler Friday, quiet weather through Sunday, and
periodic slight chances for showers/storms Sunday night through
next week.

Strong upper shortwave and associated strong cold front
interacting with a very moist and strongly unstable airmass will
support scattered to eventually widespread thunderstorms
developing this afternoon-evening. The greatest threat area will
be generally along/east of a line extending from Lincoln--Lyons--
Kingman--Harper, and generally along/west of the Flint Hills.
Storms are expected to develop by 3-4pm on that western fringe,
reaching Wichita metro around 5-6pm, and southeast Kansas by
7-9pm. Initial activity over central/south-central Kansas
along/west of the Flint Hills will have the greatest severe
potential, with strong instability and deep layer shear supporting
a few supercells capable of very large hail, damaging winds and
possibly a tornado or two. However, given strong cold frontal
forcing, threat should transition to a squall line or line
segments within the first 2-3 hours of initiation, with the
primary threats then becoming straight-line winds and marginally
severe hail, although given strong shear will likely still see
embedded rotating updrafts and isolated occurrences of larger
hail, along with the outside chance of an isolated tornado. Severe
threat should wane even more by 9pm generally east/southeast of
the Flint Hills given diurnal cooling and decreasing instability.
However, given heavy rainfall that already fell over southeast
Kansas this morning into the afternoon, additional heavy rainfall
could aggravate ongoing flooding concerns over southeast Kansas.
Will continue the flood watch over far southeast Kansas overnight.

Otherwise, quiet and cooler weather expected this weekend, as
high pressure settles south across Mid-America. Highs on Friday
will only be in the 60s, with lows Friday night reach around 40
degrees. Consequently, cannot rule out out patchy frost for low-
lying and sheltered area, but thinking coverage will be too sparse
to include in forecast.

.LONG TERM...(Monday through Thursday)
Issued at 257 PM CDT Thu Oct 6 2016

A handful of ripples within the zonal flow aloft should support a
periodic chances for showers/storms Sunday night/Monday, and again
Tuesday night/Wednesday. Likely not looking at widespread
activity, and lack of instability will likely preclude severe
storms. Temperatures will be seasonal in the 70s, with overnight
lows in the 40s and 50s this weekend into next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1248 PM CDT Thu Oct 6 2016

Main Aviation Concerns: Thunderstorm potential, stratus potential,
wind shift behind a cold front.

Scattered thunderstorms may continue into much of the afternoon
over southeast Kansas with 850 moisture/instability transport
occurring to the north of an outflow boundary. Have a VCTS mention
at CNU terminal through 20Z for now.

A cold front and pre-frontal dryline/trough axis will shift into
central/south-central Kansas in the 20Z-00Z time-frame, likely
sparking scattered strong to severe storms with wind and hail
threats. The storms will form into a linear complex as they move
through the Flint Hills/Southeast KS this evening, with a threat
of strong-severe wind gusts. Have included a tempo TSRA group at
ICT and VCTS at CNU, but will likely need to upgrade CNU to a
Tempo TSRA soon. South winds will shift to northwesterly behind
the cold front with gusts around 25 knots expected for several
hours behind the frontal passage. A large stratus shield over
Nebraska and northwest Kansas, should spread into the central
Kansas terminals through this evening, and perhaps further
southeast tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    46  65  42  71 /  60   0   0   0
Hutchinson      43  64  40  71 /  10   0   0   0
Newton          43  63  41  70 /  40   0   0   0
ElDorado        44  64  41  71 /  80   0   0   0
Winfield-KWLD   48  65  41  71 /  80  10   0   0
Russell         37  65  39  73 /  10   0   0   0
Great Bend      38  66  39  73 /   0   0   0   0
Salina          42  65  39  72 /  10   0   0   0
McPherson       42  64  39  71 /  10   0   0   0
Coffeyville     52  66  41  73 /  80  20   0   0
Chanute         49  64  41  71 /  90  10   0   0
Iola            49  64  41  70 /  90  10   0   0
Parsons-KPPF    50  66  41  72 /  80  20   0   0

&&

.ICT Watches/Warnings/Advisories...
Flood Watch through late tonight for KSZ093>096-098>100.

&&

SHORT TERM...ADK
LONG TERM...ADK
AVIATION...JMC
Hazardous weather outlook, Oct 6, 3:40 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
340 PM CDT THU OCT 6 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-072045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
340 PM CDT THU OCT 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
GENERALLY ALONG AND EAST OF A LINE FROM SALINA TO HUTCHINSON TO
KINGMAN. SEVERE THUNDERSTORMS ARE LIKELY...CAPABLE OF TWO INCH OR
LARGER HAIL...70 MPH WINDS...AND A FEW TORNADOES. THE GREATEST
THREAT WILL BE GENERALLY BEFORE 8 PM. THE STORMS ARE EXPECTED TO
MERGE FAIRLY QUICKLY INTO A SQUALL THIS EVENING WHILE MOVING INTO
THE FLINT HILLS AND SOUTHEAST KANSAS. THE MAIN STORM THREATS WILL
THEN TRANSITION TO 60 TO 70 MPH WIND GUSTS...HAIL GENERALLY LESS
THAN 2 INCHES IN DIAMETER AND HEAVY RAIN...WHICH COULD AGGRAVATE
ONGOING FLOODING CONCERNS OVER FAR SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW SHOWERS AND THUNDERSTORMS COULD AFFECT FAR SOUTHEAST KANSAS
INTO FRIDAY MORNING.

CHANCES FOR SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT
AND MONDAY...AND AGAIN TUESDAY NIGHT AND WEDNESDAY. WIDESPREAD
ACTIVITY AND STRONG OR SEVERE STORMS ARE NOT ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND
EVENING...PRIMARILY ALONG AND EAST OF A LINE FROM ROUGHLY SALINA
TO HUTCHINSON TO KINGMAN.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Oct 6, 4:26 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
426 PM CDT THU OCT 6 2016

KSZ070-062200-
GREENWOOD KS-
426 PM CDT THU OCT 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 500 PM CDT

* AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF HAMILTON...OR 11
  MILES NORTH OF EUREKA...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MADISON...HAMILTON...THRALL AND EUREKA CITY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
KANSAS.

LAT...LON 3788 9637 3800 9648 3817 9620 3817 9596
      3801 9596
TIME...MOT...LOC 2126Z 227DEG 45KT 3797 9636

CARUSO
Local storm report, Oct 6, 4:39 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
439 PM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             LATHAM                  37.54N 96.64W
10/06/2016  E0.75 INCH       BUTLER             KS   FIRE DEPT/RESCUE

&&

VJP
Local storm report, Oct 6, 5:15 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     FLOOD            6 NE EUREKA             37.88N 96.21W
10/06/2016                   GREENWOOD          KS   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTING WATER OVER HIGHWAY 400 NEAR V
            ROAD. THERE IS WATER STANDING IN PASSING LANE.

0500 PM     FLOOD            4 NE EUREKA             37.86N 96.24W
10/06/2016                   GREENWOOD          KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTING WATER OVER KANSAS HIGHWAY 99
            IN MULTIPLE AREAS NORTH OF HIGHWAY 400.

&&

VJP
Special weather statement, Oct 6, 5:20 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
520 PM CDT THU OCT 6 2016

KSZ082-083-062245-
SEDGWICK KS-KINGMAN KS-
520 PM CDT THU OCT 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF NORWICH...OR 10
  MILES SOUTHEAST OF KINGMAN...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CHENEY...MURDOCK...CHENEY LAKE...RAGO AND CHENEY STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3748 9818 3774 9780 3773 9770 3751 9771
      3741 9804
TIME...MOT...LOC 2220Z 231DEG 37KT 3753 9798

MCGUIRE
Local storm report, Oct 6, 5:22 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
522 PM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             2 E SEVERY              37.62N 96.19W
10/06/2016  E1.00 INCH       GREENWOOD          KS   TRAINED SPOTTER

&&

VJP
Local storm report, Oct 6, 5:24 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
524 PM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             1 NNE YATES CENTER      37.89N 95.74W
10/06/2016  E0.75 INCH       WOODSON            KS   STORM CHASER

            STORM CHASER REPORTS PEA TO PENNY SIZED HAIL.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 9:33 PM CDTSpecial Weather StatementICTMontgomery27 min
Oct 5, 9:56 PM CDTSpecial Weather StatementICTWilson34 min
Oct 5, 10:40 PM CDTSpecial Weather StatementICTElk35 min
Oct 5, 11:59 PM CDTSpecial Weather StatementICTWoodson31 min
Oct 6, 12:09 AM CDTSevere Thunderstorm WarningICTAllen, Woodson34 min
Oct 6, 12:17 AM CDTSpecial Weather StatementICTSumner28 min
Oct 6, 1:38 AM CDTDense Fog AdvisoryICTBarton, Ellsworth, Lincoln, Rice, Russell8 hr
Oct 6, 2:11 AM CDTSpecial Weather StatementICTChautauqua, Elk49 min
Oct 6, 3:00 AM CDTSpecial Weather StatementICTChautauqua, Cowley45 min
Oct 6, 3:39 AM CDTSpecial Weather StatementICTLabette, Montgomery66 min
Oct 6, 4:29 AM CDTAreal Flood WarningICTChautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 1 more32 hr
Oct 6, 7:22 AM CDTFlash Flood WarningICTLabette, Montgomery, Neosho, Wilson4 hr
Oct 6, 8:29 AM CDTRiver Flood WarningICTLabette, Neosho4 days
Oct 6, 10:49 AM CDTFlood WatchICTAllen, Butler, Chautauqua, Cowley, Elk, Greenwood and 5 more16 hr
Oct 6, 10:52 AM CDTFlash Flood WarningICTLabette, Montgomery, Neosho, Wilson6 hr
Oct 6, 11:16 AM CDTSpecial Weather StatementICTLabette29 min
Oct 6, 11:57 AM CDTTornado Warning Tornado observedICTLabette18 min
Oct 6, 1:11 PM CDTRiver Flood WarningICTCherokee, Labette5 days
Oct 6, 2:01 PM CDTSpecial Weather StatementICTCowley29 min
Oct 6, 2:03 PM CDTRiver Flood WarningICTMontgomery39 hr
Oct 6, 2:08 PM CDTSevere Thunderstorm WarningICTCowley67 min
Oct 6, 2:12 PM CDTTornado WarningICTCowley48 min
Oct 6, 2:28 PM CDTSevere Thunderstorm WarningICTButler, Greenwood24 min
Oct 6, 2:41 PM CDTRiver Flood WarningICTAllen48 hr
Oct 6, 2:41 PM CDTRiver Flood WarningICTAllen, Neosho66 hr
Oct 6, 2:41 PM CDTRiver Flood WarningICTNeosho3 days
Oct 6, 2:47 PM CDTTornado WarningICTCowley43 min
Oct 6, 3:08 PM CDTTornado WarningICTChautauqua, Cowley, Elk52 min
Oct 6, 3:18 PM CDTSevere Thunderstorm WarningICTElk, Greenwood57 min
Oct 6, 3:24 PM CDTSevere Thunderstorm WarningICTCowley36 min
Oct 6, 3:29 PM CDTTornado WarningICTCowley46 min
Oct 6, 3:32 PM CDTSpecial Weather StatementICTWoodson28 min
Oct 6, 3:46 PM CDTSevere Thunderstorm WarningICTSumner59 min
Oct 6, 4:10 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson42 min
Oct 6, 4:17 PM CDTTornado Warning Tornado observedICTSaline28 min
Oct 6, 4:23 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood67 min
Oct 6, 4:26 PM CDTSpecial Weather StatementICTGreenwood34 min
Oct 6, 4:41 PM CDTSevere Thunderstorm WarningICTCowley, Sumner49 min
Oct 6, 4:44 PM CDTSevere Thunderstorm WarningICTSaline23 min
Oct 6, 5:10 PM CDTAreal Flood WarningICTAllen, Butler, Cowley, Elk, Greenwood, Neosho and 3 more18 hr
Oct 6, 5:15 PM CDTSevere Thunderstorm WarningICTHarper45 min
Oct 6, 5:20 PM CDTSpecial Weather StatementICTKingman25 min
Oct 6, 5:27 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood40 min
Oct 6, 5:33 PM CDTSevere Thunderstorm WarningICTAllen57 min
Oct 6, 5:38 PM CDTTornado WarningICTAllen, Woodson52 min
Oct 6, 5:46 PM CDTFlash Flood WarningICTAllen, Butler, Elk, Greenwood, Neosho, Wilson and 1 more6 hr
Oct 6, 5:53 PM CDTWind AdvisoryICTBarton, Chase, Ellsworth, Harper, Harvey, Kingman and 8 more3 hr
Oct 6, 6:07 PM CDTSpecial Weather StatementICTChase, Sedgwick, Sumner23 min
Oct 6, 6:10 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood65 min
Oct 6, 6:14 PM CDTSevere Thunderstorm WarningICTButler, Chase, Harvey, Marion17 min
Oct 6, 6:19 PM CDTSevere Thunderstorm WarningICTHarper, Sumner13 min
Oct 6, 6:39 PM CDTSpecial Weather StatementICTButler, Cowley, Greenwood36 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.